Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Rough Limit Results for Level-Crossing Probabilities

Harri Nyrhinen
Journal of Applied Probability
Vol. 31, No. 2 (Jun., 1994), pp. 373-382
DOI: 10.2307/3215030
Stable URL: http://www.jstor.org/stable/3215030
Page Count: 10
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Rough Limit Results for Level-Crossing Probabilities
Preview not available

Abstract

Let Y1, Y2, ⋯ be a stochastic process and M a positive real number. Define $T_{M} = \inf\{n \mid Y_{n} > M\} \(T_{M} = + \infty if Y_{n} \leqq M for n = 1, 2, \cdots\)$. We are interested in the probabilities $P(T_{M} < \infty)$ and in particular in the case when these tend to zero exponentially fast when M tends to infinity. The techniques of large deviations theory are used to obtain conditions for this and to find out the rate of convergence. The main hypotheses required are given in terms of the generating functions associated with the process (Yn).

Page Thumbnails

  • Thumbnail: Page 
373
    373
  • Thumbnail: Page 
374
    374
  • Thumbnail: Page 
375
    375
  • Thumbnail: Page 
376
    376
  • Thumbnail: Page 
377
    377
  • Thumbnail: Page 
378
    378
  • Thumbnail: Page 
379
    379
  • Thumbnail: Page 
380
    380
  • Thumbnail: Page 
381
    381
  • Thumbnail: Page 
382
    382